Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 326, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 4, 2000, 2:22 AM CDT for Sunflower County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 4, 2000, 2:22 AM CDT (07:22 UTC)
- Expired
- May 4, 2000, 3:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sunflower County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
063 WUUS54 KJAN 040723 SVRJAN MSC133-040800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 222 AM CDT THU MAY 4 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 300 AM CDT * AT 222 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MOORHEAD...MOVING NORTH AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR SUNFLOWER AT 230 AM CDT HAIL...AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3362 9046 3363 9059 3334 9057 3334 9046 80
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:05 PM CDT, 11 hours 17 minutes earlier.
Area forecast discussion, May 3, 3:05 PM CDT, 11 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 305 PM CDT WED MAY 3 2000 MODELS IN GOOD IN AGREEMENT...IN BOTH THE SYNOPTIC AND MESOSCALE FEATURES...THROUGH 30H...BUT DIVERGE BEYOND WITH THE MESO FEATURES. ETA...IN PARTICULAR...SHOWS A SHORTWAVE/COLD POCKET...BETWEEN 300 AND 315K...OVER E LA THAT DIGS THIS AFTERNOON. THIS SHORTWAVE IS VERIFYING WELL WITH THE LATEST IR IMAGERY AS COOLING CLOUD TOPS ARE NOTED IN THIS AREA. IN ADDITION TO THE GOOD ISENTROPIC LIFT IN THE ABOVE LAYER...COUPLED JET STRUCTURE AT H25 OVER THE ARK-LA-MISS SERVING TO ENHANCE THE DIFFERENTIAL DIVERGENCE AND OVERALL UPWARD VERTICAL MOTION. ALSO...RAIN-COOLED AREA OVER NE LA THIS MORNING HAS SERVED TO SET UP A DIFFERENTIAL HEATING BOUNDARY ALONG THE MS RIVER. ALL THIS SAID...IT APPEARS AS COLD POCKET CONTINUES TO MOVE ENE OVER THE SURFACE BOUNDARY AND UNSTABLE AIR (CAPES 1000-2000 J/KG)... ONGOING CONVECTION OVER NE LA/W MS WILL INCREASE AND MOVE NE THIS EVENING. WILL GO WITH LIKELY POPS OVER THE W HALF TONIGHT...CHANCE E. MAJORITY OF CONVECTION WILL MOVE NE OUT OF THE AREA AFTER MIDNIGHT...BUT EXPECT SECOND AREA TO DEVELOP OVER N LA AROUND THIS TIME AND SPREAD TOWARD OUR W SECTIONS BY 12Z THU. ONCE AGAIN...GOOD ISENTROPIC UPGLIDE WILL BE ENHANCED BY RIGHT ENTRANCE REGION OF 55 KNOT H25 JET STREAK. CAPES OVER THE AREA WILL CONTINUE TO BE IN THE 1000-2000 J/KG RANGE DURING THE DAY...SO WILL CONTINUE LIKELY POPS FOR W SECTIONS THU. MODEL SOLUTION A LITTLE HARD TO FOLLOW BEYOND THU AS COLD CORE BECOMES SIGNIFICANTLY DISPLACED FROM CIRCULATION CENTER. WILL GO WITH CHANCE POPS AS COLD AIR ALOFT SHOULD BE SUFFICIENT FOR MAINLY SCATTERED CONVECTION. ALSO...LOW CONFIDENCE IN MODEL SOLUTION IN THIS TIME PERIOD DOES NOT JUSTIFY ANY HIGHER POPS. QPF DISCUSSION: SHWRS/TSTMS WILL CONTINUE OVER CWFA THROUGH NEXT 24 HOURS. ATTM...STRONG LOW/MID LEVEL INFLOW FROM GLFMX WILL KEEP EXTREMELY MOIST AMS OVER REGION. PW VALUES RUNNING 1'-1.25" THIS AM WILL INCREASE TO WELL OVER 1.5" IN MODELS THROUGH NEXT 48 HRS AS SLOW-MOVING UPPER LEVEL SYSTEM TRACKS EAST. WITH FIRST IMPULSE PUSHING THROUGH AREA THIS EVE...EXPECT SECOND IMPULSE TO HELP PRODUCE SECOND ROUND OF SHWRS/TSTMS THU. WILL GO SLIGHTLY UNDER NCEP'S PROGS WITH AMOUNTS OF 1 TO 1.5 INCHES OVER WESTERN ZONES. WILL GO WITH AREAL AVERAGES TO 1 INCH...TAPERING TOWARDS EAST TO AMOUNTS TO .25 INCH FOR 00Z THU TO 00Z FRI. IN THE EXTENDED...LOW CONFIDENCE AS MODELS HAVE DIFFERING SOLUTIONS. NOGAPS/UKMO/ECMWF HAS MID LEVEL LOW LIFTING OUT WHILE MRF REFORMS IT OVER THE NORTHERN GULF. APPEARS NCEP FAVORS NOGAPS/UKMO/ECMWF AND WILL GO 2CLOSE WITH CONTINUED CHANCE SAT AND DRY SUN/MON. JAN 65/78/65/81 7744 MEI 63/82/63/83 5544 .JAN... MS...NONE. AR...NONE. LA...NONE. 26
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 11:17 PM CDT | Flash Flood Warning | JAN | Bolivar, Sunflower, Washington | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.